Since nov. The paxil I was taking for 14 years quit working and I have tried celexa. Lexapro and Remeron. The Remeron worked a bit but not ideal. Now I am on day eleven of 75 mg of Effexor. And it has been rough with bad anxiety. I am scared I will never find a drug that works. My doctor says if this doesnt work he is sending me to psychiatrist. Will I ever find a drug that works?
Hi, tattered :-(
If it's any comfort, I know exactly how you feel and I bet at least half the people on the board do too! It's unfortunate, but every medication works differently for every person and the course to take is to keep trying. You have a LOT of choices left to try.
It may be that the side effects of your Effexor will still wear off, but it may also be a very good thing to see a psychiatrist. They are much better equipped to uncover underlying problems that an antidepressant alone can't handle. I was treated unsuccessfully for more years than I care to count until a psychiatrist diagnosed my true condition and started me on the proper medications.
You WILL find drugs that work for you, I promise! It will be well worth all your efforts, I can guarantee you, because I feel better now than I ever have in all my life.
Feel free to come here anytime because we're happy to give you support if you need it.
Best wishes to you, WCV
This is a common reaction until you get used to the drug. It can take 4-6 weeks for these meds to reach peak effect, and you have to be willing to invest that time, or you'll never find one that works.
Years ago I had what ended up being a severe reaction to Effexor. I was also agitated, anxious, and generally did not feel like myself a short time after I began taking 75 mg./ day. A nurse practioner at my pdoc's office instructed me to stay on it and even suggested my dosage be upped (much to my horror at that point), but I fought to just at least stay on 75 mg. until my next appt. with my actual pdoc. A few days later, I had to be taken to the Emergency room as I was experiencing my first real panic attack. My Pdoc was consulted at that time via phone & a nurse gave me an Ativan. The next day I got to see him. I cried as I begged to be taken off of it asap. I chose to be hospitalized for a few days in which I was rapidly taken off of it in a safe manner under my pdoc's watchful eye. I started feeling better and more like myself the 2nd day off of it.
The next day I went home feeling like my old new self! ☺ My point here is, please listen to your mind & body first & foremost... if you keep feeling worse and worse, contact your doctor immediately! In the mean time, try to keep a diary/log of your dose and symptoms each day. This can be very helpful to you & your doctor.
Please take good care yourself and listen to your gut! If you are still feeling poorly the next few days, please do not hesitate to call your doctor.
Best of luck!,
( Cautionary Tale )
We all react differently to anti depressants. What suits one person does not suit another. Prozac was the worse I ever took and gave me extreme agitation and anxiety. I could not sit still and ran around crying all the time. It was exhausting. I was fine on Effexor, so goes to show how we are all different.
I know we can feel worse before we feel better, and you have only been taking Effexor a short while. Hopefully it will begin to work after a few weeks. If you cannot wait that long, then be warned coming off it is difficult, but as you have only been taking it a short while won't be too bad.
A psychiatrist will talk to you about how the anti depressants affect you, and hopefully prescribe one that will work for you. Hope things work out. I am so sorry you are having such a bad time.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Dec 2011 • 2 answers
Updated 16 Aug 2013 • 3 answers
Updated 14 Jun 2015 • 3 answers
Posted 7 Nov 2018 • 0 answers
Updated 9 hours ago • 3 answers